Previous |  Up |  Next


Title: Homogeneous variational problems and Lagrangian sections (English)
Author: Saunders, D.J.
Language: English
Journal: Communications in Mathematics
ISSN: 1804-1388
Volume: 24
Issue: 2
Year: 2016
Pages: 115-123
Summary lang: English
Category: math
Summary: We define a canonical line bundle over the slit tangent bundle of a manifold, and define a Lagrangian section to be a homogeneous section of this line bundle. When a regularity condition is satisfied the Lagrangian section gives rise to local Finsler functions. For each such section we demonstrate how to construct a canonically parametrized family of geodesics, such that the geodesics of the local Finsler functions are reparametrizations. (English)
Keyword: Finsler geometry
Keyword: line bundle
Keyword: geodesics
MSC: 53C22
MSC: 53C60
idZBL: Zbl 1360.53077
idMR: MR3590209
Date available: 2017-02-28T16:41:21Z
Last updated: 2018-01-10
Stable URL:
Reference: [1] Chern, S.-S.: Finsler geometry is just Riemannian geometry without the quadratic restriction.Not. A.M.S., 43, 9, 1996, 959-963, Zbl 1044.53512, MR 1400859
Reference: [2] Crampin, M.: Some remarks on the Finslerian version of Hilbert's Fourth Problem.Houston J. Math., 37, 2, 2011, 369-391, Zbl 1228.53085, MR 2794554
Reference: [3] Crampin, M., Mestdag, T., Saunders, D.J.: The multiplier approach to the projective Finsler metrizability problem.Diff. Geom. Appl., 30, 6, 2012, 604-621, Zbl 1257.53105, MR 2996856, 10.1016/j.difgeo.2012.07.004
Reference: [4] Crampin, M., Saunders, D.J.: Projective connections.J. Geom. Phys., 57, 2, 2007, 691-727, Zbl 1114.53014, MR 2271212, 10.1016/j.geomphys.2006.03.007
Reference: [5] Hebda, J., Roberts, C.: Examples of Thomas--Whitehead projective connections.Diff. Geom. Appl., 8, 1998, 87-104, Zbl 0897.53009, MR 1601526
Reference: [6] Massa, E., Pagani, E., Lorenzoni, P.: On the gauge structure of classical mechanics.Transport Theory and Statistical Physics, 29, 1--2, 2000, 69-91, Zbl 0968.70014, MR 1774182, 10.1080/00411450008205861
Reference: [7] Roberts, C.: The projective connections of T.Y. Thomas and J.H.C. Whitehead applied to invariant connections.Diff. Geom. Appl., 5, 1995, 237-255, Zbl 0833.53023, MR 1353058, 10.1016/0926-2245(95)92848-Y
Reference: [8] Thomas, T.Y.: A projective theory of affinely connected manifolds.Math. Zeit., 25, 1926, 723-733, MR 1544836, 10.1007/BF01283864


Files Size Format View
ActaOstrav_24-2016-2_3.pdf 353.7Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo